# SDR CA121207008

- Difficulty date: December 5, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Boeing 727225
- Aircraft time: 55,323 hours
- Engine: Pwa JT8D15
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Cap
- Part number: 103297147
- Condition: Missing
- Stage of operation: CL
- How discovered: O
- Nature of condition: K
- Precautionary procedure: E

## Discrepancy

(CAN) CREW ADVISED DISPATCH ON RADIO, 30 MINUTES AFTER DEPARTURE WITH MESSAGE THAT THEY WOULD RETURN BACK.  NEXT CALL FLIGHT CREW NOTIFIED THAT THEY HAVE FUEL LEAK ON NR 3 ENGINE AND TANK IMBALANCE OF 5000 LBS.  AFTER LANDING, MAINTENANCE ARRIVED AIRPLANE AND INSPECTED ENGINE.  THERE WAS NO SIGN OF ENGINE FUEL LEAK.  FURTHER INVESTIGATION FOUND MISSING FUEL CAP ON THE TOP OF THE FUEL TANK NR 3.  REPLACEMENT CAP INSTALLED, CARRIED OUT ENGINE RUNS, NO FUEL LEAKS NOTED.  NOTE: IT WAS DETERMINED THAT IT IS POSSIBLE TO TURN THE CAP LOCK TAB TO, LOCKED AND THE CAP LOCK TABS NOT BE FULLY ENGAGED. THIS WOULD MAKE THE CAP APPEAR TO BE INSTALLED AND CORRECTLY LOCKED WHEN IN FACT IT IS NOT.
